Thu | Mar 30, 2017

Doctor's Advice: What is this strange liquid?

Published:Saturday | April 16, 2016 | 4:00 AM

Q: Hello Doc. I am a guy of 18, and am in my first relationship with a girl. I think I love her. She is wonderful in bed. Like me, she was a virgin when we met late last year.

Despite our lack of knowledge, we have found sex great. We are using contraception.

After we had been together for two weeks, I managed to make her orgasm for the first time. And she was pleased about that, Doc. So was I.

But our problem is this. On two or three occasions when she climaxed, she suddenly drenched the sheet by passing some liquid at the moment of her greatest pleasure.

So what is going on, Doc? Is this urine or what? She says not.

A: Well, she is probably correct. Some women do release a little urine during sex - particularly if they have had babies. That is because childbirth tends to loosen the supports round the bladder area.

But the above cannot apply to your girlfriend because she has clearly not had any children.

I suspect that like a minority of women, she releases a sexual secretion at the moment of orgasm. That is called female ejaculation.

This is quite a contentious subject, but many doctors now accept that perhaps 20 per cent of females do sometimes produce liquid from little sex glands near the urinary opening - just at the moment when they discharge.

That is nothing at all to be ashamed of. Indeed, some would say that it indicates that your partner is a passionate woman!

There is nothing that you (or she) can do to prevent this fluid from emerging, so the best thing is to accept it as a natural and normal phenomenon. I wish you both well.

 

Q: I am fed up with my current type of contraceptive Pill, and I want to change it to a next one.

My friend has told me that there is some danger in switching Pills. Is this true, Doc?

A: Well, there is no danger to your health, but when a female switches from one brand of Pill to a weaker one, there is a small risk of getting pregnant.

If you do change to a weaker brand, your doctor should tell you how to protect yourself against pregnancy during the changeover time.

The doctor will probably advise you to do one of two things:

* Have no break at all between the end of the old pack of Pills and the start of the new one - this may mean that you don't see your menses that month;

* Alternatively, use condoms for the first couple of weeks on the new Pill.

The risk of pregnancy while changing brands is not very great, but it is better to take sensible precautions.

 

Q: Hi, Doc. I'm a guy of 19, and I keep daydreaming about having sex with two women at the same time.

I always think about this when I am approaching a climax. I feel that perhaps I am getting obsessed with it. Please advise.

A: You are right about getting obsessed. Unfortunately, it is easy for young people to become fixated on a particular sex fantasy. If this happens, they soon find that they cannot orgasm unless they concentrate on that particular fantasy.

So you really must get out of this kind of thinking right away. Try and unclutter your mind of silly thoughts about being in bed with two girls at once. If you cannot achieve that, then you should go and see a youth counsellor or a therapist.

Please bear in mind that in the world, the chances that you will ever persuade two young ladies to get into bed with you at the same time are extremely remote.

 

Q: I am 17 and female. I am in regular contact with my friend in England. She tells me that she knows a tattoo shop owner in London who specialises in putting gold rings through girls' clitorises. She claims that this makes a woman more attractive and it also increases her sexual pleasure.

Doc, I am toying with the idea of going to England and having this operation done. What do you think?

A: I think it would be absolutely crazy! It is true that in London it is quite easy to have jewellery inserted in the clitoris, but there are considerable drawbacks. That is:

* It hurts quite a lot;

* You may bleed;

* You could get an infection.

Also, I do not think that there is any scientific evidence that clitoris piercing really increases sexual pleasure. Indeed, it could make sex pretty uncomfortable. I advise against it.

 

Q: As a male of 17 years, I was recently quite surprised to be seduced by an attractive older lady. I now understand that she is 39.

Doc, could I accidentally get her pregnant? Or is she too old for that?

A: A woman of 39 is perfectly capable of conceiving a baby, so if you decide to go on having sex with this lady, please make sure that you use a condom every time.

 

Q: Earlier this week, I let a boy go all the way (bareback sex) with me. This was on the very last day of my menses, Doc.

Do you think I will be all right?

A: Well, the odds are in your favour. Although it is possible to get pregnant on the last day of the period, that would be uncommon.

However, you should not be taking risks like this. If you are going to continue having sex, then you really should get yourself some safe form of contraception.

Q: I am embarrassed to say that while on a college trip to Kingston, several of my friends and I went into a bar. It was really a sort of brothel.

Doctor, I did not have sex with any of the ladies, but one very nice girl did take me into her bedroom and kissed me, and then she gave me a sort of 'hand job'.

Now I am fretting. Could this have given me a sexually transmitted infection (STI), Doc?

A: You were very wise to avoid having intercourse with any of the girls! That could easily have given you an STI.

You can ease your fears, however. Simple hand contact with the penis is unlikely to transmit any kind of STI, but it would be wiser for you and your friends to avoid such places in the future.

 

Q: If I asked my Doc to put me on the Pill. What sort of side effects could I expect?

A: Many young women get no side effects at all, but there are those who get minor and passing side effects, such as:

* Breast tenderness;

* Slight headache;

* Slight 'spotting' of blood from the vagina;

* Nausea;

* Occasionally throwing up.

Serious side effects are rare in your age group. Please ask your own doctor for full details on any possible adverse effect.

 

Q: Doc, we are a young couple in love, but we cannot manage to have intercourse because the penis will not go in. Could there be an obstruction?

A: That is unlikely, but the two of you should go to a doctor who is experienced in family planning. She will do an internal examination, then tell you why you are not managing to achieve penetration.

- Email questions to Doc at saturdaylife@gleanerjm.com and read more in the 'Outlook Magazine' tomorrow.